MAUDE Adverse Event Report: ARTHREX, INC. 10 MM SINGLE USE OATS SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. 10 MM SINGLE USE OATS SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 10 MM SINGLE USE OATS SET
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the surgeon malleted the recipient oats into the femoral condyle.He was having a hard time going in so he malleted a little harder.Once he got to the appropriate level, he followed the technique to pull the plug out and half of the bone plug came out.When he looked at the tip of the recipient harvester, he noticed half of the tip was beveled.This caused the hole to be larger than the donor graft.To complete the procedure the surgeon had to improvise.Surgeon placed the plug in and filled bone matrix around the edge and covered with the seal.
 
Additional Manufacturer Narrative
Complaint confirmed, the cutting edge is damaged, with a section cracked and bent outward.There is excessive wear and tear on the device indicative of multiple of uses.A likely cause of the event is hitting the cutting edge of device with another object.

Brand Name
10 MM SINGLE USE OATS SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10159927
Report Number1220246-2020-01899
Device Sequence Number14249186
Product Code LXH
UDI-Device Identifier00888867025356
UDI-Public00888867025356
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number10 MM SINGLE USE OATS SET
Device Catalogue NumberAR-1981-10S
Device Lot Number925597131
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date08/05/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;